Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 22, 2015, 1:35 AM MDT. It took effect at Aug 22, 2015, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2015, 1:35 AM MDT (07:35 UTC)
- In effect from
- Aug 22, 2015, 10:00 AM MDT
- Expired
- Aug 22, 2015, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
180 WWUS85 KCYS 220735 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 135 AM MDT SAT AUG 22 2015 ...CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING AND AFTERNOON FOR FIRE WEATHER ZONES 304 AND 306... .GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TODAY FOR MUCH OF CARBON COUNTY. A COLD FRONT MOVING INTO THE AREA FROM THE NORTH WILL CREATE THESE STRONG WINDS THROUGH THE LATE AFTERNOON...BEFORE SHIFTING TO THE NORTH THIS EVENING. WYZ304-306-230000- /O.UPG.KCYS.FW.A.0013.150822T1600Z-150823T0200Z/ /O.NEW.KCYS.FW.W.0018.150822T1600Z-150823T0200Z/ SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- 135 AM MDT SAT AUG 22 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 304 AND 306... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH FROM LATE MORNING THROUGH THE AFTERNOON. * HUMIDITY...10 TO 15 PERCENT SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
494 WWUS85 KCYS 221953 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 153 PM MDT SAT AUG 22 2015 ...CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING AND AFTERNOON FOR FIRE WEATHER ZONES 304 AND 306... .GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TODAY FOR PARTS OF CARBON COUNTY. A COLD FRONT MOVING INTO THE AREA FROM THE NORTH WILL CREATE THESE STRONG WINDS THROUGH THE LATE AFTERNOON... BEFORE SHIFTING TO THE NORTH THIS EVENING. WYZ304-306-230200- /O.CON.KCYS.FW.W.0018.000000T0000Z-150823T0200Z/ SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- 153 PM MDT SAT AUG 22 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 304 AND 306... * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH INTO EARLY THIS EVENING. * HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON...THEN RISING. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$
976 WWUS85 KCYS 230156 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 756 PM MDT SAT AUG 22 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 304 AND 306... WYZ304-306-230300- /O.EXP.KCYS.FW.W.0018.000000T0000Z-150823T0200Z/ SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- 756 PM MDT SAT AUG 22 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 304 AND 306... WIND GUSTS HAVE DECREASED BELOW 25 MPH AND HUMIDITIES WERE SLOWLY RECOVERING. THIS WILL BE THE TREND THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 21, 11:07 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 21, 11:07 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
1107 PM MDT FRI AUG 21 2015
.UPDATE...
ISSUED AT 1107 PM MDT FRI AUG 21 2015
MADE A QUICK UPDATE TO ZONES/GRIDS TO REFLECT SOME ISOLATED LIGHT
SHOWERS FROM NORTHEAST OF CHEYENNE ACROSS PORTIONS OF THE SOUTHERN
NEBRASKA PANHANDLE. SOUTHERLY WINDS HAVE INCREASED IN THIS AREA
CREATING SOME CONVERGENCE THAT HAS PRODUCED SOME ISOLATED SHOWERS
FROM LAGRANGE ACROSS THE KIMBALL AREA...MOVING EASTWARD. THIS
SMALL AREA OF CONVERGENCE MAY NOT LAST THROUGH MORNING BUT KEPT IT
GOING THROUGH 10Z.
UPDATE ISSUED AT 946 PM MDT FRI AUG 21 2015
RED FLAG WARNINGS WERE CANCELLED WITH DIMINISHING WINDS AND SLOWLY
RECOVERING HUMIDITIES. FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY
FOR FIRE WEATHER ZONES 304 AND 306.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 313 PM MDT FRI AUG 21 2015
VERY WARM...DRY...AND WINDY CONDITIONS WILL CONTINUE OVER MUCH OF
THE FORECAST AREA THROUGH THIS EVENING. THE RED FLAG WARNING WILL
REMAIN IN EFFECT THROUGH 10 PM AND LOOKS TO BE VERIFYING SOLIDLY
ACROSS THE WARNING AREA THIS AFTERNOON WITH HUMIDITIES IN THE LOW
TEENS WITH WIND GUSTS ON AVERAGE OF 25 TO 35 MPH. SMOKEY CONDITIONS
WILL PERSIST AS WELL THIS AFTERNOON...AND HOPEFULLY WILL CLEAR A BIT
THRU THE EVENING WITH THE GUSTY WESTERLY WINDS IN PLACE.
HOWEVER...THIS SHOULD REMAIN SHORT-LIVED AS THE COLD FRONT EXPECTED
TO MOVE SOUTH ACROSS THE AREA TOMORROW SHOULD CARRY WITH IT
ADDITIONAL SMOKE FROM THE NORTH...WHICH COULD LINGER A THROUGH
THE WEEKEND. WEAK UPPER LEVEL FORCING AND MEAGER MOISTURE WILL
MOVE ACROSS THE REGION ALONG WITH THE FRONT...SO NOT ANTICIPATING
ANY PRECIPITATION THROUGH SATURDAY.
AHEAD OF THE FRONT...WARM AND DRY CONDITIONS ALONG WITH GUSTY
WESTERLY WINDS LOOK TO REDEVELOP ON SATURDAY ACROSS SOUTHERN
CARBON AND ALBANY COUNTIES...SO WILL LEAVE THE FIRE WEATHER WATCH
IN PLACE FOR THESE LOCATIONS FOR TOMORROW. WINDS BEHIND THE FRONT
WILL BECOME A MORE NORTHERLY COMPONENT AND GUSTY...AND WILL USHER
IN MUCH COOLER AIR. HIGHS LOOK TO BE A GOOD 10 TO 15 DEG LESS THAN
TODAY.
WNW FLOW ALOFT WILL REMAIN OVERHEAD ON SUNDAY...WITH SFC WINDS
RETURNING TO THE WEST IN THE HIGH COUNTRY AND THE SOUTH ACROSS THE
PLAINS THROUGH THE DAY. WOULD EXPECT SOME CLEARING OF THE SMOKE
ACROSS THE PLAINS IN THIS SOUTHERLY FLOW...BUT LIKELY SMOKE WILL
PERSIST IN THE HIGH COUNTRY THROUGH AT LEAST SUNDAY AFTERNOON.
OTHERWISE...SUNDAY WILL WARM A BIT AS THE UPPER RIDGE BUILDS BACK
OVERHEAD AND WARM AIR ADVECTION INCREASES OVER THE REGION.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 313 PM MDT FRI AUG 21 2015
A WARM WEEK EXPECTED OVER THE CWA WITH TEMPERATURES ABOVE SEASONAL
AVERAGES. THIS A RESULT OF AN UPPER RIDGE THAT WILL BUILD OVER THE
REGION EARLY IN THE WEEK THEN HOLD OVER THE AREA WITH THE UPPER
HIGH CENTER SLOWLY RETROGRADING WESTWARD ACROSS THE SOUTHERN
ROCKYS INTO THE DESERT SW. SOME MONSOONAL-LIKE MOISTURE SHOULD
ROTATE AROUND THIS HIGH AND MAKE ITS WAY INTO THE AREA BY MIDWEEK
WHILE A FEW IMPULSES MOVE AROUND THE TOP OF THE RIDGE SO SHOULD
SEE A RETURN TO AT LEAST ISOLATED CONVECTION IN THE AFTERNOONS AND
EVENINGS MAINLY TUESDAY THROUGH THURSDAY...AND MAINLY AROUND THE
MOUNTAINS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1107 PM MDT FRI AUG 21 2015
WE HAVE HAD SOME ISOLATED SHOWERS FORM UP TO THE NORTHEAST OF
CHEYENNE PASSING SOUTH OF SCOTTSBLUFF AND NORTH OF SIDNEY LATE
THIS EVENING. THINK MOST OF THIS ACTIVITY WILL REMAIN FAIRLY
ISOLATED AND NOT AFFECT THE SCOTTSBLUFF OR SIDNEY AIRPORTS. WINDS
HAVE DIMINISHED AS EXPECTED OVERNIGHT EXCEPT FOR A SLIGHT UPTICK
AT SIDNEY AND ALLIANCE. FAST MOVING COLD FRONT CURRENTLY DROPPING
SOUTHWARD OUT OF MONTANA WILL CROSS SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE SHORTLY AFTER SUNRISE SO BROUGHT
NORTHERLY WINDS INTO THE 20G30KT RANGE ALL LOCATIONS BY 13-14Z.
WINDS WILL STAY UP THROUGH EARLY EVENING BEFORE DIMINISHING. STILL
NOT EXPECTING TO SEE A SIGNIFICANT RISK FOR SHOWERS OR STORMS
TOMORROW SO NO MENTION IN THE 06Z TAFS FOR NEXT 24 HOURS.
&&
.FIRE WEATHER...
ISSUED AT 313 PM MDT FRI AUG 21 2015
WESTERLY WINDS ARE ON THE GUSTY SIDE ACROSS SOUTHEAST WYOMING TODAY
WITH WIDESPREAD GUSTS OF 25 TO 35 MPH AND A FEW AREAS OF 40 TO 45 MPH
NEAR THE MOUNTAINS AND HIGH VALLEYS. HUMIDITIES HAVE DROPPED TO
THE LOW TEENS OVER MUCH OF THIS AREA AS WELL...SO THE RED FLAG
WARNING IS IN GOOD SHAPE AND WILL REMAIN IN EFFECT THROUGH 10 PM.
ALSO...LEFT THE FIRE WEATHER WATCH FOR ZONES 304 AND 306 IN PLACE
AS MODELS CONTINUE TO SHOW THE COLD FRONT REMAINING NORTH OF THESE
LOCATIONS UNTIL LATE AFTERNOON...ALLOWING PLENTY OF TIME FOR GUSTY
WINDS AND LOW HUMIDITIES TO DEVELOP IN THE AFTERNOON. FURTHER
EAST...THE COLD FRONT WILL BLAST SOUTH ACROSS THE PLAINS IN THE
MORNING BRINGING MUCH COOLER CONDITIONS TO THESE AREAS. GUSTY
NORTHWEST WINDS OF 20 TO 30 MPH ARE LIKELY BEHIND THE COLD FRONT
WITH NO PRECIPITATION EXPECTED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 10 AM MDT SATURDAY THROUGH SATURDAY
EVENING FOR WYZ304-306.
NE...NONE.
&&
UPDATE...JG
SHORT TERM...RJM
LONG TERM...RE
AVIATION...JG
FIRE WEATHER...RJMHazardous weather outlook, Aug 21, 9:52 PM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 952 PM MDT FRI AUG 21 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>119-230400- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 952 PM MDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.